MAUDE Adverse Event Report: SMITH & NEPHEW, INC. EVOS 4.7MM X 55MM OST SCR F-T; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. EVOS 4.7MM X 55MM OST SCR F-T; PLATE, FIXATION, BONE
Model Number 72424755
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported, that a evos 4.7mm x 55mm ost scr f-t broke during implantation.The screw remained inside the patient.Surgery was completed, without delay, by using the same device.Patient's current status is unknown.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation.The images provided were reviewed and could not confirm the stated failure mode.The clinical/medical investigation concluded that, per subsequent e-mail, no clinical information will be provided.However, without adequate documentation to fully evaluate this complaint the root cause of the reported breakage could not be determined.Although, we cannot rule out a procedural variance as a contributing factor.According to the report, although the screw was broken, the screw remained inside the patient.It is unknown if the ifu the evos 4.7mm x 55mm ost scr f-t 81104182 rev e, was adhered to.The ifu warns: ¿it is the surgeon¿s responsibility to be familiar with the appropriate surgical techniques prior to use of this device.¿ based on the information provided, the surgery was completed, without delay, by using the same device.The evos screw is implantable, since the broken screw was still able to provide fixation, micro-motion and or migration is unlikely.The impact to the patient beyond that which has been reported could not be determined based on the limited information provided.Therefore, no further medical assessment is warranted at this time.Should clinically relevant documentation/information become available, the clinical/medical task may be re-evaluated.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential causes for this event could include but are not limited to, excessive forces applied to implant or procedural variance.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
EVOS 4.7MM X 55MM OST SCR F-T
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12502452
Report Number1020279-2021-07029
Device Sequence Number20120267
Product Code HRS
UDI-Device Identifier00885556637531
UDI-Public00885556637531
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K172262
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72424755
Device Catalogue Number72424755
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/30/2021
Supplement Date Received by Manufacturer10/07/2021
Initial Report FDA Received Date09/20/2021
Supplement Report FDA Received Date10/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;